Tornadoes · United States · Louisiana · 2001
F1 tornado, Evergreen to Haynesville, Louisiana, November 26, 2001
From Evergreen to Haynesville, this F1 tornado ran 17.0 miles across Webster and Claiborne parishes on November 26, 2001, touching down at 4:55 PM CST and reaching 40 yards wide. It killed nobody, and did $45,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F1
- Date
- November 26, 2001
- Touchdown
- 4:55 PM CST (22:55 UTC)
- Path length
- 17.0 miles (27.4 km)
- Path width
- 40 yards (37 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Counties
- Webster and Claiborne parishes
- Touchdown point
- 32.820, -93.320
- Lift-off point
- 33.000, -93.080
- Record number
- 1032
What the Weather Service recorded
This tornado was one in a series of weak tornadoes that developed this day. Damage was confined mostly to small trees, tree limbs and power lines. The side of a barn was caved in from the tornado and tin roofs were missing from 2 sheds. This tornado continued into Claiborne Parish, LA.
This tornado was a series of weak tornadoes that developed this day. Damage was confined to mostly to small trees, tree limbs and power lines. This tornado continued from Webster Parish, LA.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Nov 26, 2:00 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 26, 2:00 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST MON NOV 26 2001 A LITTLE BEHIND THE 8 BALL TODAY. WILL GO MAINLY WITH THE ETA MODEL...THIS FORECAST. THE FIRST 3 DAYS LOOK TO BE THE MOST LIVELY...WITH SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING. A DEEP UPPER LOW DEVELOPS BY TUESDAY NIGHT OVER TEXAS...AND THIS WILL LIKELY KEEP THE FOUR STATE AREA IN A RAINY PERIOD THROUGH WEDNESDAY. SOME OF THE PRECIP MAY BE MIXED WITH SNOW WEDNESDAY NIGHT IN THE FAR NORTH ZONES. IT LOOKS AS IF BY THE TIME IT IS COLD ENOUGH FOR SNOW...THE PRECIP WILL TAPER OFF. AT ANY RATE THE PERIOD FROM THURSDAY NIGHT THROUGH NEXT MONDAY LOOKS TO BE MAINLY DRY. WILL BE ABLE TO EVALUATE THE WEDNESDAY NIGHT SITUATION FURTHER WHEN SEVERE WEATHER IS NOT AT OUR DOORSTEP. 03 SHV 50/55/48/56 6688 MLU 54/60/50/60 6799 TXK 48/53/43/52 5688 TYR 48/55/48/50 4677 LFK 54/59/52/58 5667 SHV...NONE.
In the hours before
Special weather statement, Nov 26, 3:59 PM CST, 56 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 359 PM CST MON NOV 26 2001 ...TORNADO WATCH IN EFFECT UNTIL 600 PM...FOR ALL OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND MOST OF NORTHEAST TEXAS... THE TORNADO WATCH IS ALONG AND GENERALLY TO THE EAST OF A LINE FROM TYLER TEXAS TO DE QUEEN ARKANSAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE FOLLOWING COUNTIES IN EAST TEXAS...ANGELINA...NACOGDOCHES...SHELBY...SAN AUGUSTINE AND SABINE UNTIL 800 PM CST... AT 355 PM...WEATHER SERVICE RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS TO THE EAST OF A LINE FROM NASHVILLE ARKANSAS TO 10 MILES WEST OF NACOGDOCHES TEXAS. MOVEMENT WAS NORTHEAST AT 35 MPH.
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KSHV), 12:00Z
10.9 hours before the tornado, 70 km from the path. November 26, 2001.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -250 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
- 0-3 km lapse rate
- 2.6 K/km
Shreveport, LA (KSHV), 00:00Z
1.1 hours after it, 70 km from the path. November 27, 2001.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -35 J/kg
- Surface CAPE
- 1629 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.9
- 0-3 km lapse rate
- 6.0 K/km
The surface observations
El Dorado/Goodwin (ELD), 50 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Shreveport radar (KSHV), 79 km away, was scanning. The volume nearest the touchdown began at 22:52 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2001 tornado in LouisianaEvery tornado in Louisiana since 1950Warnings in force in Louisiana nowThe forecast where you are
The other tornadoes of November 26, 2001
11 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 26 | 12:15 PM CST | F0 | Liberty, TX | 0.2 | 15 | $20,000 | ||
| November 26 | 3:57 PM CST | F1 | Lincoln Parish, LA | 7.1 | 40 | |||
| November 26 | 4:29 PM CST | F1 | Clark, AR | 1.4 | 75 | |||
| November 26 | 4:48 PM CST | F1 | Union Parish, LA | 8.7 | 40 | |||
| November 26 | 4:51 PM CST | F1 | Bienville Parish, LA | 13.7 | 30 | |||
| November 26 | 4:52 PM CST | F1 | Grenada, MS | 12.0 | 50 | $350,000 | ||
| November 26 | 5:00 PM CST | F1 | Union, AR | 3.9 | 30 | |||
| November 26 | 5:47 PM CST | F2 | Bradley, AR | 19.8 | 200 | |||
| November 26 | 6:17 PM CST | F2 | Lincoln, AR | 10.5 | 150 | |||
| November 26 | 11:25 PM CST | F3 | Henry, TN | 5.0 | 200 | 2 | 12 | $1.5 million |
| November 26 | 11:50 PM CST | F2 | Natchitoches Parish, LA | 15.2 | 100 | $40,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.